You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
A Characterization of Positive Poisson Distribution and its Statistical Application
SIAM Journal on Applied Mathematics
Vol. 34, No. 3 (May, 1978), pp. 545-548
Published by: Society for Industrial and Applied Mathematics
Stable URL: http://www.jstor.org/stable/2100953
Page Count: 4
Preview not available
Let X1, X2, ⋯, Xn be mutually independent nonnegative random variables taking on integral values. It is known that for each of these variables to have a Poisson distribution it is necessary and sufficient that their joint conditional distribution for each fixed sum ∑ Xi be a multinomial distribution. An analogous characterization for a positive Poisson distribution is given in this paper. A statistical application of the characterization and a numerical example to illustrate it are discussed.
SIAM Journal on Applied Mathematics © 1978 Society for Industrial and Applied Mathematics